Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

$p$-hyponormal operators are subscalar


Authors: Lin Chen, Ruan Yingbin and Yan Zikun
Journal: Proc. Amer. Math. Soc. 131 (2003), 2753-2759
MSC (2000): Primary 47B99, 47A10
Published electronically: April 7, 2003
MathSciNet review: 1974332
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that if $R, S\in B(\mathbf{X }), R, S$ are injective, then $RS$ is subscalar if and only if $SR$ is subscalar. As corollaries, it is shown that $p$-hyponormal operators $(0<p\le 1)$ and log-hyponormal operators are subscalar; also w-hyponormal operators $T$ with Ker$T\subset $ Ker$T^{*}$and their generalized Aluthge transformations $T(r, 1-r) (0<r<1)$ are subscalar.


References [Enhancements On Off] (What's this?)

  • 1. J. Eschmeier and M. Putinar, Bishop's condition $(\beta )$ and rich extensions of linear operators, Indiana Univ. Math. J. 37 (1988), 325-348. MR 89k:47051
  • 2. I. Colojoara and C. Foias, Theory of generalized spectral operators, New York, Gordon and Breach,, 1968. MR 52:15085
  • 3. A. Aluthge, On $p$-hyponormal operators for $0<p<1$, Integr. Equat. Oper. Th. 13 (1990), 307-315. MR 91a:47025
  • 4. D. Xia, Spectral theory of hyponormal operators, Birkhäuser Verlag, Basel, 1983. MR 87j:47036
  • 5. Kôtarô Tanahashi, On log-hyponormal operators, Integr. Equat. Oper. Th. 34 (1999), 364-372. MR 2000b:47055
  • 6. A. Aluthge and D. Wang, w-Hyponormal operators II, Integr. Equat. Oper. Th. 37 (2000), 324-331. MR 2001i:47032
  • 7. M. Putinar, Hyponormal operators are subscalar, J. Operator Theory 12 (1984), 385-395. MR 85h:47027
  • 8. Y. Chu, Semihyponormal operators are subscalar, Northeastern Math. J. 4 (1988), 145-148. MR 90c:47039
  • 9. Lin Chen, Yan Zikun and Ruan Yingbin, Common properties of operators $RS$ and $SR$ and $p$-hyponormal operators, Integr. Equat. Oper. Th. 43 (2002), 313-325.
  • 10. B. A. Barnes, Common operator theory of the linear operators $RS$ and $SR$, Proc. Amer. Math. Soc. 126 (1998), 1055-1061. MR 98f:47003
  • 11. Ruan Yingbin and Yan Zikun, Spectral structure and subdecomposability of $p$-hyponormal operators, Proc. Amer. Math. Soc. 128 (2000), 2069-2074. MR 2000m:47029
  • 12. M. Cho and T. Huruya, $p$-hyponormal operators for $0<p<\frac{1}{2}$, Commentationes Math. 33 (1993), 23-29. MR 95b:47021

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 47B99, 47A10

Retrieve articles in all journals with MSC (2000): 47B99, 47A10


Additional Information

Lin Chen
Affiliation: Department of Mathematics, Fujian Normal University, Fuzhou, 350007, People’s Republic of China

Ruan Yingbin
Affiliation: Department of Mathematics, University of Xiamen, Xiamen, 361005, People’s Republic of China
Email: ruanyingbin@263.net

Yan Zikun
Affiliation: Department of Mathematics, Fujian Normal University, Fuzhou, 350007, People’s Republic of China

DOI: http://dx.doi.org/10.1090/S0002-9939-03-07011-4
PII: S 0002-9939(03)07011-4
Keywords: Subscalar, $p$-hyponormal, log-hyponormal, w-hyponormal, Aluthge transformations
Received by editor(s): February 12, 2002
Published electronically: April 7, 2003
Additional Notes: This research was supported by the National Natural Science Foundation of China.
Communicated by: Joseph A. Ball
Article copyright: © Copyright 2003 American Mathematical Society